1 day post laser hair removal and experience very itchy red bumps on legs. Is this normal? And what's the cause? (Photos)

Doctor Answers 5

Itchiness after Laser Hair Removal

I see this happen often. This happens sometimes during the first few treatments because of irritation of the hair follicles. This can easily be treated with a mild cortisone cream. I suggest contacting your treating physician.

Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews

After LHR, red itchy bumps on legs

This is actually a very good response. It is the hair follicles being inflamed. It doesn't look like a burn. Placing OTC topical hydrocortisone is helpful for this. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Hair removal irritation

this looks like a mild irritation after laser hair which happens not infrequently. Your doctor can give you a cortisone cream to soothe down the inflammation. This will help, as well as moisturizing the area with a gentle non scented moisturizer

Roni Munk, MD
Montreal Dermatologic Surgeon

Itchiness after laser hair reduction

I agree with Dr. Emer. We also see this every so often. It typically happens with the first few treatments. As the hair is reduced, this "reaction" does not occur. We typically see it in patients who have very dense or thick hair. Sometimes extra cooling with ice or a cold roller before and after a treatment can help reduce the chances of this occurring. A topical steroid is very effective. Benadryl can also help with the itching -- but like Dr. Emer said, check with your physician who provided he treatment. 

Rash Resolution

Every so often, we do see an itchy bumpy rash following laser hair removal. This is usually because of irritation of the hair follicles in the treated area, and this can be easily treated with a mild cortisone preparation. I suggest contacting your Dr. for a topical solution. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.